Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Long term side effects  (Read 191 times)

0 Members and 1 Guest are viewing this topic.

Online Itsimplymelc

  • Jr. Member
  • **
  • Posts: 61
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Long term side effects
« on: February 02, 2014, 09:06:06 AM »
I've been on SSRIs since 6 on and off . I have read and saw there could be some serious side effects one of which being breast cancer and now I'm afraid to keep taking them.
Bookmark and Share

Offline rotunda

  • Newbie
  • *
  • Posts: 10
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Long term side effects
« Reply #1 on: February 02, 2014, 09:11:16 AM »
I've been on SSRI's (citalopram, 20/40mg) and I've done alot of research into the side effects. I've never heard of any risk of breast cancer for this SSRI or others to be honest. What one are you on?
Bookmark and Share

Online Itsimplymelc

  • Jr. Member
  • **
  • Posts: 61
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Long term side effects
« Reply #2 on: February 02, 2014, 10:04:29 AM »
Luvox and abilfy now it was Prozac for many years
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4251
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Long term side effects
« Reply #3 on: February 02, 2014, 04:42:17 PM »
I have read and saw there could be some serious side effects one of which being breast cancer

There is no reliable evidence that antidepressants increase the risk of breast cancer, though there have been a couple of poorly designed studies that have made the claim.

However, some antidepressants may reduce the effectiveness of one cancer drug, tamoxifen, often used to treat breast cancer, as may other meds which affect a particular liver enzyme. But this doesn't mean they increase the risk of getting breast cancer.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
7 Replies
923 Views
Last post July 20, 2012, 11:26:02 AM
by fairy64
0 Replies
375 Views
Last post March 25, 2013, 12:37:10 PM
by CK122
5 Replies
464 Views
Last post December 31, 2013, 11:26:38 PM
by insights
4 Replies
458 Views
Last post January 15, 2014, 04:15:00 PM
by insights
1 Replies
532 Views
Last post April 29, 2014, 11:48:24 PM
by Snoopy10